Alert archive / North Carolina / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this red flag warning at Jan 25, 2014, 5:25 AM EST for 5 counties in North Carolina. It took effect at Jan 25, 2014, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 5:25 AM EST (10:25 UTC)
- In effect from
- Jan 25, 2014, 11:00 AM EST
- Expired
- Jan 25, 2014, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS81 KRNK 251025 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 525 AM EST SAT JAN 25 2014 ...VERY LOW RELATIVE HUMIDITIES AND STRONG...GUSTY WEST WINDS EXPECTED ACROSS THE NORTH CAROLINA PIEDMONT THIS AFTERNOON... .ARCTIC AIR HAS LEFT A VERY DRY AIR MASS IN PLACE ACROSS THE REGION. ANOTHER ALBERTA CLIPPER WILL MOVE THROUGH THE AREA FROM THE NORTHWEST THIS AFTERNOON. IN ADVANCE OF THIS FEATURE...STRONG...GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE MORNING. BEHIND THIS FEATURE...EVEN STRONGER WEST TO EVENTUALLY NORTHWEST WINDS ARE EXPECTED AT SPEEDS OF 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH. THIS CONDITIONS WILL RESULT IN GREATLY ENHANCED FIRE DANGER FROM LATE THIS MORNING UNTIL AROUND SUNSET THIS EVENING. NCZ003>006-020-251830- /O.NEW.KRNK.FW.W.0001.140125T1600Z-140125T2300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN- 525 AM EST SAT JAN 25 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND NORTHWEST NORTH CAROLINA PIEDMONT COUNTIES. THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. * AFFECTED AREA...IN NORTH CAROLINA...FIRE WEATHER ZONE 003 SURRY...FIRE WEATHER ZONE 004 STOKES...FIRE WEATHER ZONE 005 ROCKINGHAM...FIRE WEATHER ZONE 006 CASWELL AND FIRE WEATHER ZONE 020 YADKIN. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE THIS MORNING...BECOMING WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT DURING THE EARLY AND MID-AFTERNOON. * FUEL MOISTURE...TEN HOUR FUEL MOISTURE VALUES WILL DROP TO AS LOW AS 6 PERCENT DURING THE AFTERNOON. * IMPACTS...THE COMBINATION OF DRY VEGETATION...LOW RELATIVE HUMIDITY...AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT AND SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.ERH.NOAA.GOV/ER/RNK/EMER/EMER_FIRE.PHP (ALL LOWER CASE) RAB
2 follow-up statements
703 WWUS81 KRNK 252025 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EST SAT JAN 25 2014 ...VERY LOW RELATIVE HUMIDITIES AND STRONG...GUSTY WEST WINDS ACROSS THE NORTH CAROLINA PIEDMONT THIS AFTERNOON... .ARCTIC AIR HAS LEFT A VERY DRY AIR MASS IN PLACE ACROSS THE REGION. ANOTHER ALBERTA CLIPPER WILL MOVE THROUGH THE AREA FROM THE NORTHWEST THIS AFTERNOON. IN ADVANCE OF THIS FEATURE... WINDS ARE STRONG AND GUSTY FROM THE SOUTHWEST. THIS WILL RESULT IN GREATLY ENHANCED FIRE DANGER UNTIL THIS EVENING. NCZ003>006-020-252300- /O.CON.KRNK.FW.W.0001.000000T0000Z-140125T2300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN- 325 PM EST SAT JAN 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND NORTHWEST NORTH CAROLINA PIEDMONT COUNTIES. THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. * AFFECTED AREA...IN NORTH CAROLINA...FIRE WEATHER ZONE 003 SURRY...FIRE WEATHER ZONE 004 STOKES...FIRE WEATHER ZONE 005 ROCKINGHAM...FIRE WEATHER ZONE 006 CASWELL AND FIRE WEATHER ZONE 020 YADKIN. * WINDS... SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * FUEL MOISTURE...TEN HOUR FUEL MOISTURE VALUES WILL DROP TO AS LOW AS 6 PERCENT DURING THE AFTERNOON. * IMPACTS...THE COMBINATION OF DRY VEGETATION...LOW RELATIVE HUMIDITY...AND GUSTY WINDS WILL CREATE CONDITIONS FAVORABLE FOR THE DEVELOPMENT AND RAPID SPREAD OF WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.ERH.NOAA.GOV/ER/RNK/EMER/EMER_FIRE.PHP (ALL LOWER CASE)
118 WWUS81 KRNK 252249 RFWRNK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 549 PM EST SAT JAN 25 2014 ...RED FLAG WARNING TO EXPIRE AS WINDS WILL DIMINISH SLOWLY AND RELATIVE HUMIDITY INCREASE OVERNIGHT... WIND SPEEDS WILL DIMINISH SLOWLY OVERNIGHT AND WITH TEMPERATURES FALLING...RELATIVE HUMIDITY IS EXPECTED TO INCREASE ABOVE CRITICAL LEVELS. NCZ003>006-020-260000- /O.EXP.KRNK.FW.W.0001.000000T0000Z-140125T2300Z/ SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN- 549 PM EST SAT JAN 25 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING FOR THE NORTH CAROLINA PIEDMONT COUNTIES UNDER THE WARNING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.ERH.NOAA.GOV/ER/RNK/EMER/EMER_FIRE.PHP (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Jan 24, 11:38 PM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Jan 24, 11:38 PM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EST FRI JAN 24 2014
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL REMAIN PARKED ACROSS SOUTHEAST
CANADA. A SERIES OF DISTURBANCES WILL ROUND THE BASE OF THIS LOW
AND PROGRESS NEAR OR THROUGH OUR REGION...EACH WITH THE POTENTIAL
FOR SNOW SHOWERS...GUSTY CONDITIONS...AND LOW WIND CHILLS...MAINLY
ACROSS THE MOUNTAINS. THE NEXT DISTURBANCE TO CROSS THE AREA WILL
BE ON SATURDAY...ANOTHER ON MONDAY. THERE IS ALSO AN AREA OF
DISTURBED WEATHER ALONG THE GULF COAST. SOME OF THIS MOISTURE MAY
GET DRAWN NORTHWARD INTO THE EASTERN CAROLINAS ON MONDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
AS OF 955 PM EST FRIDAY...
THE BIGGEST ADJUSTMENT TO THE FORECAST FOR TONIGHT IS A
COMBINATION OF TEMPERATURES AND WIND CHILLS. MANY LOCATIONS IN THE
NORTHERN AND WESTERN PARTS OF THE AREA HAVE ALREADY REACHED ARE
WITHIN A COUPLE DEGREES OF THE FORECAST LOW TEMPERATURES. WE ARE
EXPECTING THESE AREAS TO CONTINUE TO FALL A FEW MORE DEGREES
BEFORE ADVANCING CLOUD COVER THICKENS AND HELPS KEEP TEMPERATURES
STEADY OR A BIT OF A RISE LATER TONIGHT...ESPECIALLY AS SOUTHWEST
WINDS INCREASE IN THE WEST. THIS DECREASE ALLOWS FOR A GREATER
EXPANSE OF THE REGION TO MEET WIND CHILL ADVISORY CRITERIA THROUGH
THE OVERNIGHT HOURS. HAVE INCLUDED THE REMAINDER OF THE COUNTIES
WEST OF THE CREST OF THE BLUE RIDGE...AND THOSE GENERALLY ALONG
AND NORTH OF ROUTE 460 IN VIRGINIA BETWEEN ROANOKE AND APPOMATTOX.
HAVE BACKED THE START TIME TO THE CURRENT TIME FOR ALL THE WIND
CHILL ADVISORY COUNTIES.
AS OF 630 PM EST FRIDAY...
NO MAJOR CHANGES TO THE FORECAST EARLY THIS EVENING. HAVE
INCREASED CLOUD COVER JUST A LITTLE TO ACCOUNT FOR THE BROKEN VEIL
OF HIGH LEVEL CLOUD COVER ENTERING THE REGION WEST TO EAST.
ALSO...HAVE ADJUSTED HOURLY TEMPERATURE AND DEW POINT TO REFLECT
BOTH THE LATEST OBSERVATIONS AND THE EXPECTED TRENDS THROUGH THE
EVENING HOURS.
AS OF 345 PM EST FRIDAY...
HIGH PRESSURE CENTERED OVER TENNESSEE WILL BUILD EAST TONIGHT
INTO SATURDAY. TEMPERATURES THIS EVENING INTO TONIGHT WILL DROP
QUICKLY AFTER SUNSET WITH MOST AREAS HEADED BACK INTO THE SINGLE
DIGITS AND LOWER 20S. HIGH CLOUDS WILL INCREASE OVERNIGHT LATE.
LOW TEMPERATURES OVERNIGHT WILL GENERALLY BE IN THE SINGLE DIGITS
TO THE TEENS. WIND CHILL ADVISORIES HAVE BEEN POSTED IN THE
MOUNTAINS WHERE WIND CHILLS WILL BE AS COLD AS MINUS 5 TO MINUS
15.
STRONG SHORTWAVE WILL RACE FROM THE UPPER GREAT LAKES INTO THE MID-
ATLANTIC ON SATURDAY. THIS CLIPPER WILL PUSH ANOTHER ARCTIC COLD
FRONT THROUGH OUR REGION LATER SATURDAY INTO SATURDAY NIGHT. WINTER
WEATHER ADVISORIES ARE POSTED FOR SATURDAY. SNOW ACCUMULATIONS OF 2
TO 4 INCHES ARE POSSIBLE FROM GREENBRIER COUNTY SOUTHWARD TO
TAZEWELL COUNTY IN VIRGINIA...WITH THE HIGHER AMOUNTS POSSIBLE IN
WESTERN GREENBRIER COUNTY. ACROSS THE REST OF SOUTHEAST WEST
VIRGINIA 1 TO 2 INCHES COULD FALL. AN INCH OR TWO IS POSSIBLE ACROSS
THE HIGHEST ELEVATIONS OF NORTHWEST NORTH CAROLINA...AND GENERALY
LESS THAN AN INCH ELSEWHERE. WINDS INCREASE IN SPEED SATURDAY
AFTERNOON AND WILL APPROACH WIND ADVISORIES LEVELS IN THE SOUTHWEST
MOUNTAINS. HIGH TEMPERATURES SATURDAY WILL RANGE FROM AROUND 20
DEGREES IN THE NORTHWEST MOUNTAINS TO NEAR 40 DEGREES IN THE
PIEDMONT.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM EST FRIDAY...
ENOUGH LOW LEVEL MOISTURE LEFT OVER THE MOUNTAINS SATURDAY NIGHT FOR
UPSLOPE SNOW SHOWERS. SHORT WAVE WILL BE EAST OF THE FORECAST AREA
BY EARLY MORNING SUNDAY. DECENT PRESSURE RISES ON SATURDAY NIGHT
WILL ENHANCE THE WINDS.
SURFACE LOW PRESSURE SYSTEM IN CROSSES FROM THE MISSISSIPPI VALLEY
THROUGH THE GREAT LAKES SUNDAY...WITH A COLD FRONT REACHING THE
FORECAST AREA BY MONDAY MORNING. BEST WARM AIR ADVECTION AND LIFT
REMAIN NORTH OF THE COUNTY WARNING AREA ON SUNDAY. SUNDAY NIGHT AND
MONDAY MODELS SHOW BETTER FORCING OVER THE MOUNTAINS AND ENOUGH LOW
LEVEL MOISTURE TO KEEP SNOW SHOWERS IN THROUGH MONDAY MORNING.
ANOTHER SURGE ON WELL BELOW NORMAL AIR ARRIVES BEHIND THE FRONT ON
MONDAY.
STAYED CLOSE TO BIAS CORRECTED MAV GUIDANCE THROUGH THE PERIOD.
FALLING TEMPERATURES ARE POSSIBLE BEHIND THE FRONT IN THE MOUNTAINS
LATE ON MONDAY. MAXIMUM TEMPERATURES ON SUNDAY MAY END UP BEING
BELOW GUIDANCE IN THE WESTERN COUNTIES OF THE FORECAST AREA THAT GET
SNOW ON SATURDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM EST FRIDAY...
THE MASSIVE POLAR LOW OVER HUDSON BAY CANADA...OFTEN REFERRED TO AS
THE POLAR VORTEX...WILL MAINTAIN ITS POSITION MONDAY NIGHT INTO
TUESDAY...AS WELL AS ITS INFLUENCE OVER OUR WEATHER PATTERN.
WILL START MONDAY EVENING OFF WITH HIGH PRESSURE BUILDING INTO OUR
AREA FROM THE WEST...IN THE WAKE OF A DEPARTING COLD FRONT. MONDAY
NIGHT TEMPERATURES WILL FALL RAPIDLY...TO BOTTOM OUT IN THE SINGLE
DIGITS ACROSS THE MOUNTAINS...AND IN THE LOW TO MID TEENS EAST OF
THE BLUE RIDGE. AS SUCH...WILL START TUESDAY MORNING OFF WITH WIND
CHILLS ACROSS THE MOUNTAINS EASILY IN THE ADVISORY TERRITORY OF -5F
TO -15F...POSSIBLY DROPPING TO -20F OR LOWER ACROSS WESTERN
GREENBRIER COUNTY. TEMPERATURES TUESDAY AFTERNOON WILL REBOUND
SOMEWHAT...BUT WILL REMAIN WELL BELOW FREEZING AREAWIDE.
THERE WAS CONCERN YESTERDAY OF A COASTAL LOW DEVELOPING TUESDAY
NIGHT AND WEDNESDAY...SPREADING SNOW ACROSS OUR AREA. TODAY...BOTH
THE GFS AND ECMWF FORECAST MODELS HAVE BACKED OFF ON THIS
EVENT...ALTHOUGH THE ECMWF STILL INDICATES THE POTENTIAL FOR MODEST
SNOWFALL ACROSS THE PIEDMONT ON TUESDAY NIGHT. WILL MAINTAIN A
SLIGHT CHANCE OF SNOW IN THE FORECAST...AS AM HESITANT TO MAKE A
DRASTIC CHANGE UNTIL THE MODELS GET A BETTER HANDLE ON THIS EVENT.
FOR WEDNESDAY AND THURSDAY...THE FORECAST LOOKS DRY...WITH A GRADUAL
WARMING TREND AS THE POLAR LOW IS FINALLY SHOWING SIGNS OF BREAKING
DOWN. AS SUCH...WILL SEE A SLIGHT WARMING TREND FOR WEDNESDAY AND
THURSDAY BY A FEW DEGREES EACH DAY...ALTHOUGH TEMPERATURES WILL
STILL BE SEVERAL DEGREES BELOW AVERAGE FOR LATE JANUARY. THE WARMING
TRENDS IS EXPECTED TO CONTINUE INTO THE WEEKEND AS THE POLAR LOW
RETREATS FURTHER AWAY FROM OUR REGION.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 1135 PM EST FRIDAY...
HIGH CONFIDENCE OF VFR CONDITIONS THROUGH 12Z/7AM SATURDAY.
AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE DAY
SATURDAY. CONDITIONS WILL WORSEN TO IFR/MVFR BY 18Z/1PM WITH
ASSOCIATED SNOW SHOWERS MAINLY ALONG AND WEST OF A KTNB-KMKJ-KHSP
LINE...INCLUDING THE TAF SITES OF KBLF AND KLWB. EAST OF THIS AREA
TO THE CREST OF THE BLUE RIDGE...THE IFR/MVFR CONDITIONS WILL
PATCHY AMONG A MORE PREDOMINATE LOW END VFR CEILING AND SCATTERED
SNOW SHOWERS. FLIGHT CATEGORIES WILL IMPROVE TO VFR AT MOST
LOCATIONS AFTER ROUGHLY 02Z/8PM SUNDAY AS THE TROUGH AXIS SHIFTS
EAST.
WINDS THROUGH THE NIGHT AT MOST LOCATIONS WILL BE LIGHT FROM THE
SOUTHWEST. KBLF WILL MAINTAIN A SOUTHWEST WINDS CLOSE TO 10 KTS
THAT WILL GET A BIT STRONGER AND GUSTIER TOWARD MORNING. DURING
THE DAY SATURDAY...SURFACE GUSTS WILL BECOME MORE COMMONPLACE
AFTER ABOUT 15Z/10AM. THE HIGHEST TERRAIN WILL EXPERIENCE SOME
GUSTS AROUND 35 KTS. BEHIND THE TROUGH AXIS...850 MB WINDS
INCREASE FROM THE NORTHWEST WITH 50KTS COMMON ACROSS THE AREA AT
THIS LEVEL. AT THE SURFACE...GUSTS WILL APPROACH 40KTS AT THE
HIGHER ELEVATIONS ACROSS THE MOUNTAINS. EAST OF THE BLUE
RIDGE...SURFACE GUSTS AROUND 25KTS WILL BE MORE COMMON.
AS OF 1234 PM EST FRIDAY...
EXTENDED AVIATION DISCUSSION...
THE WEATHER PATTERN FOR NEXT WEEK REMAINS UNCHANGED. FLOW ALOFT
WILL REMAIN PROGRESSIVE...PRIMARILY FROM THE NORTHWEST WITH
PERIODIC SHORTWAVE TROUGHS RIDING ALONG THE FLOW AND MOVING ACROSS
OR NEAR OUR REGION. EACH OF THESE WILL HAVE THE POTENTIAL OF
PRODUCING MVFR CIGS AND SNOW SHOWERS ACROSS THE MOUNTAINS...WITH
AN ASSOCIATED INCREASE IN NORTHWEST WINDS CONCURRENT AND IN THE
WAKE OF EACH SYSTEM.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL ADVISORY UNTIL 9 AM EST SATURDAY FOR VAZ007-009>020-
022>024-032>035-045-046.
WINTER WEATHER ADVISORY FROM 6 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT FOR VAZ007.
NC...WIND CHILL ADVISORY UNTIL 9 AM EST SATURDAY FOR NCZ001-002-018.
WV...WIND CHILL ADVISORY UNTIL 9 AM EST SATURDAY FOR WVZ042>045.
WINTER WEATHER ADVISORY FROM 6 AM SATURDAY TO MIDNIGHT EST
SATURDAY NIGHT FOR WVZ042-043-045.
&&
SYNOPSIS...KK/PM
NEAR TERM...DS/KK
SHORT TERM...AMS
LONG TERM...NF
AVIATION...DS/KK/PMHazardous weather outlook, Jan 24, 10:30 PM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1030 PM EST FRI JAN 24 2014 WVZ045-260330- GREENBRIER- 1030 PM EST FRI JAN 24 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WINTER WEATHER ADVISORY. WINDS MAY GUST TO 50 MPH SATURDAY NIGHT. ANOTHER ARCTIC BLAST WILL SEND WIND CHILLS INTO WATCH CRITERIA...WHICH IS 20 BELOW ZERO...AGAIN BY MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042-043-260330- TAZEWELL-MERCER-SUMMERS- 1030 PM EST FRI JAN 24 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WINTER WEATHER ADVISORY. WINDS MAY GUST TO 50 MPH SATURDAY NIGHT. ANOTHER ARCTIC BLAST WILL SEND WIND CHILLS INTO WATCH CRITERIA...WHICH IS 20 BELOW ZERO...AGAIN BY MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009>012-015-019-020-WVZ044-260330- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-GRAYSON- ALLEGHANY VA-BATH-MONROE- 1030 PM EST FRI JAN 24 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WINDS MAY GUST TO 50 MPH SATURDAY NIGHT ACROSS THE HIGHEST ELEVATIONS. ANOTHER ARCTIC BLAST WILL SEND WIND CHILLS INTO WATCH CRITERIA...WHICH IS 20 BELOW ZERO...AGAIN BY MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ013-014-016>018-023-024-260330- PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-BOTETOURT-ROCKBRIDGE- 1030 PM EST FRI JAN 24 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WINDS MAY GUST TO 45 MPH SATURDAY EVENING. BELOW ZERO WIND CHILLS WILL RETURN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022-032>035-045-046-260330- ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- 1030 PM EST FRI JAN 24 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. WINDS MAY GUST TO 45 MPH SATURDAY EVENING. BELOW ZERO WIND CHILLS WILL RETURN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ043-044-047-058-059-260330- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- BUCKINGHAM-HALIFAX-CHARLOTTE- 1030 PM EST FRI JAN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. WIND CHILLS WILL FALL INTO THE SINGLE DIGITS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND CHILLS WILL BE IN THE SINGLE DIGITS EARLY SATURDAY MORNING. WINDS MAY GUST TO 35 MPH SATURDAY EVENING. SINGLE DIGIT WIND CHILLS WILL RETURN MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 5:12 AM EST | Wind Chill Advisory | RNK | Alleghany, Ashe, Watauga | 27 hr |
| Jan 25, 5:17 AM EST | Wind Advisory | RNK | Alleghany, Ashe, Watauga | 24 hr |
Nearby
Red Flag Warnings in North Carolina, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.